Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 25, 2014, 2:34 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 26, 2014, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 2:34 PM MDT (20:34 UTC)
- In effect from
- Mar 26, 2014, 2:00 PM MDT
- Expired
- Mar 26, 2014, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3023 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571 WWUS84 KEPZ 252034 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 234 PM MDT TUE MAR 25 2014 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING FOR THE LOWLANDS OF SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL DISTURBANCE WILL QUICKLY MOVE THROUGH THE AREA LATE WEDNESDAY AND EARLY WEDNESDAY EVENING. AS THIS FEATURE APPROACHES...MIX DOWN OF STRENGTHENING WINDS ALOFT WILL OCCUR. IN ADDITION...DEVELOPMENT OF A LEE SURFACE TROUGH WILL GENERATE INCREASING WINDS NEAR THE SURFACE. THE RESULT WILL BE 20 FOOT SUSTAINED WINDS 25 TO 35 MPH FROM THE WEST-SOUTHWEST...WITH GUSTS TO 45 MPH OR MORE WEDNESDAY AFTERNOON. THIS WILL OCCUR IN AN ENVIRONMENT SUPPORTING EXTREMELY LOW FUEL MOISTURES...LOWLAND MIN RH TO THE SINGLE DIGITS AND HIGH OR GREATER FIRE DANGERS. EAST SLOPES OF AREA MOUNTAIN RANGES WILL SEE THE HIGHEST GUSTS INTO THE EARLY EVENING HOURS. NMZ111-112-TXZ055-056-261500- /O.UPG.KEPZ.FW.A.0005.140326T2000Z-140327T0200Z/ /O.NEW.KEPZ.FW.W.0006.140326T2000Z-140327T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 234 PM MDT TUE MAR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EVENT: FIRE WEATHER ZONE 111...SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112...SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE...055 EL PASO. FIRE WEATHER ZONE 056...HUDSPETH COUNTY. * TIMING: 2 PM TO 8 PM WEDNESDAY. * WIND: WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY: 8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
1 follow-up statement
493 WWUS84 KEPZ 261239 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 639 AM MDT WED MAR 26 2014 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING FOR THE LOWLANDS OF SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL DISTURBANCE WILL QUICKLY MOVE THROUGH THE AREA LATE WEDNESDAY AND EARLY WEDNESDAY EVENING. AS THIS FEATURE APPROACHES...MIX DOWN OF STRENGTHENING WINDS ALOFT WILL OCCUR. IN ADDITION...DEVELOPMENT OF A LEE SURFACE TROUGH WILL GENERATE INCREASING WINDS NEAR THE SURFACE. THE RESULT WILL BE 20 FOOT SUSTAINED WINDS 25 TO 35 MPH FROM THE WEST-SOUTHWEST...WITH GUSTS TO 45 MPH OR MORE WEDNESDAY AFTERNOON. THIS WILL OCCUR IN AN ENVIRONMENT SUPPORTING EXTREMELY LOW FUEL MOISTURES...LOWLAND MIN RH TO THE SINGLE DIGITS AND HIGH OR GREATER FIRE DANGERS. EAST SLOPES OF AREA MOUNTAIN RANGES WILL SEE THE HIGHEST GUSTS INTO THE EARLY EVENING HOURS. NMZ111-112-TXZ055-056-270200- /O.CON.KEPZ.FW.W.0006.140326T2000Z-140327T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 639 AM MDT WED MAR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111 AND 112... * EVENT: FIRE WEATHER ZONE 111...SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112...SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE...055 EL PASO. FIRE WEATHER ZONE 056...HUDSPETH COUNTY. * TIMING: 2 PM TO 8 PM WEDNESDAY. * WIND: WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY: 8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:50 AM MDT, 10 hours 44 minutes earlier.
Area forecast discussion, Mar 25, 3:50 AM MDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 350 AM MDT TUE MAR 25 2014 .SYNOPSIS... THE COMBINATION OF AN APPROACHING LOW PRESSURE SYSTEM AND A BACK DOOR COLD FRONT WILL RESULT IN ENOUGH MOISTURE AND UPWARD MOTION TO PRODUCE THUNDERSTORMS IN THE AREA LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. THE NUMBER AND STRENGTH OF STORMS WILL INCREASE FROM WEST TO EAST. AS THE LOW PRESSURE SYSTEM DEPARTS TOMORROW...SOUTHWEST WINDS WILL INCREASE AND CAUSE PATCHY BLOWING DUST. WINDS WILL DECREASE TOWARD THE WEEKEND WITH LOWLAND TEMPERATURES ASCENDING TO AT LEAST 10 DEGREES ABOVE NORMAL BY SUNDAY. && .DISCUSSION... AN UPPER LOW CURRENTLY OVER NORTHERN BAJA AND EXTREME SOUTHERN CA WILL OPEN UP AND MOVE EASTWARD ACROSS AZ TODAY AND INTO NM OVERNIGHT. A COLD POCKET ALOFT WITH THIS TROUGH WILL HELP TO DESTABILIZE THE ATMOSPHERE THIS EVENING. MEANWHILE...A BACK DOOR COLD FRONT WILL PUSH WESTWARD ACROSS SOUTHERN NM AND FAR WEST TX EARLY THIS MORNING. THE SURFACE HIGH PUSHING THE FRONT WILL DROP INTO A POSITION FOR SOUTHEAST WINDS TO BRING LOW LEVEL GULF OF MEXICO MOISTURE NORTHWESTWARD TO AT LEAST THE RIO GRANDE. MID LEVEL MOISTURE WILL INCREASE AHEAD OF THE TROUGH...WHICH IS ABOUT ALL SOUTHWESTERN NM WILL HAVE TO WORK WITH. THIS ALL TRANSLATES INTO THUNDERSTORMS DEVELOPING BY LATE THIS AFTERNOON AND PEAKING THIS EVENING BEFORE TAPERING OFF FROM WEST TO EAST OVERNIGHT. EAST OF THE RIO GRANDE...MOISTURE SHOULD BE DEEP ENOUGH WITHIN A VEERING VERTICAL WIND PROFILE FOR STRONG TO POSSIBLY ISOLATED SEVERE STORMS THIS EVENING. THE BEST CHANCE FOR SEVERE WOULD BE IN HUDSPETH COUNTY WHERE THE ABOVE CONDITIONS ARE BEST. WEST OF THE RIO GRANDE STORMS WILL BE LESS NUMEROUS AND HIGH BASED WITH 50 MPH GUSTS AND LOCALIZED BLOWING DUST THE MAIN THREAT. BY WEDNESDAY MORNING THE TROUGH WILL BE MOVING AWAY FROM THE AREA WITH A LEE SIDE TROUGH DEEPENING IN THE SOUTHERN PLAINS. THIS WILL ALLOW FOR A WINDY AFTERNOON AND PATCHY BLOWING DUST. SURFACE GRADIENTS MAY WEAKEN A LITTLE THURSDAY BUT THE GRADIENTS ALOFT TIGHTEN SO ANOTHER WINDY DAY IS POSSIBLE. A COUPLE OF WEAK IMPULSES EMBEDDED IN THE WESTERLY FLOW WILL COOL THE ATMOSPHERE A LITTLE LATE WEEK BUT TEMPERATURES WILL STILL BE AROUND NORMAL. FINALLY...A FLAT RIDGE WILL MOVE OVER THE AREA ON THE WEEKEND WHICH WILL SEND LOWLAND MAX TEMPS INTO THE 80S BY SUNDAY. GRADIENTS SURFACE AND ALOFT SLACKEN SO NO WINDS OF SIGNIFICANCE ARE EXPECTED AFTER THURSDAY UNTIL PERHAPS EARLY NEXT WEEK AHEAD OF A PACIFIC TROUGH. && .AVIATION...VALID 25/12Z-26/12Z... E TO SE WINDS WILL INCREASE TO 10-15KTS WITH SOME GUSTS TO 25KTS AFT 14Z. FEW120-150 SCT- BKN200-250 THRU 18Z...THEN SCT-BKN100 BKN150-200 WITH ISOLD BKN070-090. AFT 00Z ISOLATED THUNDERSTORMS EXCEPT SCATTERED TO NUMEROUS EAST OF RIO GRANDE. .FIRE WEATHER... ANOTHER BACK DOOR COLD FRONT WILL BE MOVING THROUGH THE REGION THIS MORNING AND SHIFT WINDS AROUND TO THE EAST OR SOUTHEAST. THERE WILL BE A GOOD SURGE OF LOW LEVEL MOISTURE WITH THIS FRONT WHICH WILL RAISE MINIMUM RELATIVE HUMIDITIES AT LEAST ALONG AND EAST OF THE RIO GRANDE INTO THE 15 TO 30 PERCENT RANGE WITH 10 TO 15 TO THE WEST. AN UPPER TROUGH WILL BE MOVING INTO SOUTHERN AZ THIS AFTERNOON WHICH WILL SUPPLY THE LIFT FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP...SOME MAY OCCUR IN THE AFTERNOON...BUT GREATER COVERAGE IS EXPECTED AFTER 6 PM. BEST PRECIP CHANCES WILL ALSO BE EAST OF THE RIO GRANDE. GUSTY WINDS OVER 50 MPH AND SMALL HAIL COULD ACCOMPANY THESE THUNDERSTORMS. AFTER THE SYSTEM PASSES WEDNESDAY...WEST WINDS WILL BE INCREASING TO 20 TO 30 MPH WITH GUSTS TO 40 MPH WHICH WILL HELP TO DRY OUT THE LOW LEVELS. DEPENDING ON AMOUNT OF RAINFALL WITH THE SYSTEM TUESDAY NIGHT...RED FLAG CONDITIONS COULD DEVELOP WEDNESDAY AND AGAIN THURSDAY AS SIMILAR CONDITIONS ARE EXPECTED. AN UPPER RIDGE WILL BE BUILDING OVER THE ROCKIES FOR THE WEEKEND. THIS WILL BRING POSSIBLY THE WARMEST TEMPERATURES OF THE YEAR SO FAR WITH 80S POSSIBLE ACROSS THE LOWLANDS. MINIMUM RELATIVE HUMIDITIES WILL FALL BACK INTO THE SINGLE DIGITS TO LOWER TEENS...BUT WINDS LOOK TO BE GENERALLY IN THE 10 TO 20 MPH RANGE...BUT COULD SEE SOME LOCALIZED CRITICAL CONDITIONS DEVELOP ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 51 77 57 75 / 10 50 0 0 0 SIERRA BLANCA 71 45 74 49 74 / 30 50 0 0 0 LAS CRUCES 72 45 78 47 74 / 10 40 0 0 0 ALAMOGORDO 72 43 75 49 74 / 20 50 0 0 0 CLOUDCROFT 50 34 54 35 51 / 20 60 10 0 0 TRUTH OR CONSEQUENCES 69 44 76 48 71 / 10 30 0 0 0 SILVER CITY 66 43 69 44 66 / 10 20 0 0 0 DEMING 73 41 76 45 74 / 10 20 0 0 0 LORDSBURG 74 43 76 45 75 / 10 10 0 0 0 WEST EL PASO METRO 72 49 78 54 74 / 10 40 0 0 0 DELL CITY 73 39 71 45 76 / 20 60 0 0 0 FORT HANCOCK 74 45 76 52 79 / 20 50 0 0 0 LOMA LINDA 70 45 73 47 71 / 20 50 0 0 0 FABENS 74 46 77 52 78 / 10 50 0 0 0 SANTA TERESA 72 46 78 49 75 / 10 40 0 0 0 WHITE SANDS HQ 71 49 75 51 73 / 20 40 0 0 0 JORNADA RANGE 72 36 76 41 74 / 10 40 0 0 0 HATCH 73 37 73 42 75 / 10 30 0 0 0 COLUMBUS 74 44 77 49 75 / 10 20 0 0 0 OROGRANDE 73 42 76 46 75 / 20 50 0 0 0 MAYHILL 58 36 64 39 62 / 20 60 10 0 0 MESCALERO 59 35 64 37 60 / 20 60 10 0 0 TIMBERON 60 33 64 35 61 / 20 60 10 0 0 WINSTON 65 41 69 39 65 / 20 30 0 0 0 HILLSBORO 69 47 72 47 69 / 10 30 0 0 0 SPACEPORT 70 43 72 45 72 / 10 40 0 0 0 LAKE ROBERTS 66 38 67 39 66 / 10 30 0 0 0 HURLEY 69 43 70 44 69 / 10 20 0 0 0 CLIFF 70 40 73 38 70 / 10 20 0 0 0 MULE CREEK 70 35 72 35 70 / 10 20 0 0 0 FAYWOOD 70 41 70 44 70 / 10 20 0 0 0 ANIMAS 73 46 77 49 73 / 10 10 0 0 0 HACHITA 72 41 76 45 73 / 10 20 0 0 0 ANTELOPE WELLS 77 44 80 48 78 / 10 10 0 0 0 CLOVERDALE 70 42 76 43 69 / 10 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01 FAUSETT
Hazardous weather outlook, Mar 25, 12:20 PM MDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1220 PM MDT TUE MAR 25 2014 NMZ401>417-TXZ418>424-261200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1220 PM MDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF AN APPROACHING UPPER LEVEL TROUGH AND A BACK DOOR COLD FRONT ALONG WITH INCREASING MOISTURE WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EAST OF THE RIO GRANDE LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. SMALL HAIL...BRIEF HEAVY RAIN AND 50 MPH WIND GUSTS WILL ACCOMPANY THE STRONGER STORMS. IN HUDSPETH COUNTY WHERE THE MOISTURE IS EXPECTED TO BE DEEPEST THERE COULD BE AN ISOLATED SEVERE THUNDERSTORM OR TWO BRINGING QUARTER SIZE HAIL AND 60 MPH GUSTS. MEANWHILE WEST OF THE RIO GRANDE THERE WILL BE LESS MOISTURE AVAILABLE AND THUS FEWER STORMS AND LESS OF A HAIL THREAT...THOUGH 50 MPH WIND GUSTS AND BLOWING DUST ARE POSSIBLE. THE THREAT OF THUNDERSTORMS WILL DECREASE FROM WEST TO EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDY WEDNESDAY WITH WINDS OF 25 TO 40 MPH AND BLOWING DUST...SEE WIND ADVISORY. WINDY AGAIN THURSDAY BUT NOT QUITE AS STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE INCLUDING HEAVY RAINS...HIGH WIND GUSTS AND HAIL. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:51 AM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 7 hr |
| Mar 25, 10:14 AM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 44 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.